Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 170, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2004, 9:14 PM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 9:14 PM CDT (02:14 UTC)
- Expired
- Jun 25, 2004, 11:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 260216
FFWSAT
TXC465-260415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 PM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 1115 PM CDT
* AT 912 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM NEAR LAUGHLIN AFB...OR ABOUT 10 MILES
EAST OF DEL RIO...MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE PANDALE...LOMA ALTA...JUNO
AND COMSTOCK.
THE THUNDERSTORM WAS PRODUCING RAINFALL RATES OF 1 TO 2.5 INCHES PER
HOUR.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2935 10089 2934 10078 3023 10074 3022 10166
2995 10158
$$1 follow-up statement
000
WGUS74 KEWX 260343
FFSSAT
TXC465-260415-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CDT FRI JUN 25 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 PM CDT FOR VAL VERDE
COUNTY...
AT 1033 PM CDT...AN AREA OF SHOWERS AND A FEW THUNDERSTORMS WAS
LOCATED FROM LAKE AMISTAD TO CARTA VALLEY MOVING SOUTH AT 30 MPH.
THIS RAIN AREA MAY BRING AN ADDITIONAL ONE QUARTER TO THREE QUARTERS
INCH OF RAIN TO DEL RIO. AS OF 1030 PM...ROADS HAD REOPENED IN DEL
RIO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2935 10089 2934 10078 3023 10074 3022 10166
2995 10158
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:20 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 6:20 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 PM CDT FRI JUN 25 2004 .UPDATE... UPDATED FORECAST TO RE-TOOL 1ST PERIOD POPS BASED ON LATEST RADAR AND SATELLITE TRENDS. INCREASED QPF THRU SAT AS WELL. OTHERWISE... PREVIOUS FORECAST THINKING ON TRACK. && .PREV DISCUSSION... WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE ORGANIZED HEAVY RAINFALL MOST AREAS. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE 35....AND RUN THROUGH SUNDAY MORNING. THIS IS A CONTINUING CUMULATIVE RAIN EVENT. WITH A GENERAL TROUGHINESS FORECAST TO REMAIN OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY. WILL HAVE DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT FRIDAY. DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE MIDDLE OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU SUN AFTN. && 11/03/08/JB/26
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-261002- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 505 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE REMAINS OVER TEXAS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 25, 3:52 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAHAN RD AT SLOAN CLOSED.
0311 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DREAMLAND DR AT VANCE JACKSON CLOSED.
0234 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
IH 10 AT WEST AVE CLOSED.
0251 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MALTSBERGER LN 900 FT EAST OF SAN PEDRO CLOSED.
0329 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MISSION RD AT SAN ANTONIO RIVER CLOSED.
0241 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
OVERBROOK DR AT ALGET CLOSED.
0306 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
VERBENA RD AT ENCINO PARK CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:22 PM CDT | Flash Flood Warning | EWX | Lee, Williamson | 3 hr |
| Jun 26, 4:15 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Real, Uvalde | 3 hr |
| Jun 26, 6:01 PM CDT | Flash Flood Warning | EWX | Blanco, Hays, Kendall, Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.